Nebraska, 2010Hail and Damaging Wind in Nebraska, July 10, 2010
July 10, 2010 · NWS GLD · 6 events in 2 counties and zones
Scattered intense thunderstorms produced produced a variety of severe weather they tracked toward the southeast during the late afternoon into the early evening hours. Hail over four inches in diameter, gusts to 70 mph and flash flooding resulted from the stronger storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered intense thunderstorms produced produced a variety of severe weather they tracked toward the southeast during the late afternoon into the early evening hours. Hail over four inches in diameter, gusts to 70 mph and flash flooding resulted from the stronger storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 10, 1:00 PM MST, 45 minutes earlier.
Area forecast discussion, Jul 10, 1:00 PM MST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
200 PM MDT SAT JUL 10 2010
.DISCUSSION...
200 PM MDT SAT JUL 10 2010
THUNDERSTORM COVERAGE WILL INCREASE THROUGH THE REST OF THE DAY AS
A DISTURBANCE CURRENTLY MOVING OVER THE FRONT RANGE CONTINUES A
SOUTHEAST MOVEMENT TOWARD OUR AREA. THESE STORMS ARE EXPECTED TO
MERGE INTO A LARGE CLUSTER TONIGHT AS LOW LEVEL JET INTERACTS WITH
A SFC TROUGH. IN ADDITION TO EXPECTATION OF SEVERE WEATHER LOCALLY
HEAVY RAINFALL AND FLASH FLOODING POSSIBLE.
FOR SUNDAY AREA UNDER SUBSIDENCE AHEAD OF THE NEXT DISTURBANCE
WITHIN NORTHWEST FLOW THAT MOVES THROUGH SUNDAY NIGHT. ADJUSTED
TIMING OF POPS FROM WEST TO EAST WITH OVERALL SLIGHT CHANCE
MENTION. AFTERNOON TEMPERATURES IN THE LOW TO MID 90S.
ON MONDAY ANOTHER WEAK DISTURBANCE MOVES THROUGH DURING THE
AFTERNOON AND EVENING SUPPORTING CURRENT SLIGHT CHANCE
THUNDERSTORM FORECAST. AFTERNOON TEMPERATURES UPPER 80S EAST...LOW
TO MID 90S ACROSS FAR EASTERN COLORADO.
TUESDAY LOOKING DRY AS UPPER FLOW BECOMES WESTERLY. 850
TEMPERATURES SUPPORTING TEMPERATURES OF 100+ ACROSS THE AREA WHILE
2M/MOS GUIDANCE NUMBERS AVERAGING A FEW DEGREES COOLER. PARTIAL
MIXING AT 850 STILL SUPPORTS HIGHS AROUND 100. HAVE UPPED HIGHS
INTO THE UPPER 90S/LOW 100S WITH THE POSSIBILITY THAT THESE MAY BE
ON THE LOW SIDE. GFS/NAM HANDLING SFC PRESSURE/WIND FORECASTS
DIFFERENTLY WHICH COULD IMPACT TEMPERATURE FORECAST.
WEDNESDAY-SATURDAY...DEEP UPPER LOW JUST NORTH OF THE US BORDER
MOVES EAST WEDNESDAY PUSHING A FRONT INTO/THROUGH THE AREA
SUPPORTING A CHANCE FOR AFTERNOON/EVENING THUNDERSTORMS SLIGHTLY
COOLER TEMPERATURES WITH READINGS IN THE MID 90S. FOR THURSDAY SFC
WINDS VEER TO THE SOUTHEAST BEHIND THE DEPARTING SFC HIGH AS UPPER
FLOW NEARLY ZONAL. 850 TEMPS WOULD SUPPORT HIGH TEMPERATURES IN
THE LOW TO MID 80S...COOLER THAN THE MEX GUIDANCE WHICH IS SEVERAL
DEGREES WARMER. USED HPC GUIDANCE AND KNOCKED A FEW DEGREES OFF AS
A START. AFTERNOON/EVENING THUNDERSTORMS AGAIN POSSIBLE. FOR
FRIDAY AND SATURDAY UPPER HIGH CENTER EXPECTED OVER THE FOUR
CORNERS AREA WITH LIGHT STEERING FLOW OVER THE AREA. SFC WINDS
BECOMING MORE SOUTHERLY WITH SLOWLY WARMING AFTERNOON
TEMPERATURES...NEAR 90 FRIDAY AND LOW 90S SATURDAY.
07
&&
.AVIATION...
1140 AM MDT SAT JUL 10 2010
FOR 18Z TAFS...MAIN CONCERN FOR THE PERIOD WILL BE POTENTIAL FOR
THUNDERSTORMS AS SHORT WAVE TROUGH/WEAK COLD FRONT WORK THERE WAY
ACROSS THE AREA BTWN 22 AND 06Z. ALREADY SEEING SOME WEAK
CONVECTION DEVELOP ALONG FRONT NEAR KLIC...WITH FRONT ITSELF
EXTENDING BACK TOWARDS KOGA. WHILE THINK THERE WILL BE STORMS
AROUND WHICH MAY DEVELOP INTO A MCS EARLY IN THE EVENING...LARGE
SPREAD BETWEEN SHORT TERM AND HIGH RESOLUTION GUIDANCE KEEPS
CONFIDENCE TOO LOW TO MENTION A PREVAILING TS IN EITHER TAF AT
THIS TIME.
JRM
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Jul 10, 9:33 AM MST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1033 AM MDT SAT JUL 10 2010
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111315-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1033 AM MDT SAT JUL 10 2010 /1133 AM CDT SAT JUL 10 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THE CHANCE FOR SEVERE THUNDERSTORMS WILL EXIST ACROSS THE ENTIRE
AREA DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREAT WITH
THESE STORMS WILL BE LARGE HAIL TO AROUND GOLFBALL SIZE...DAMAGING
WINDS AND LOCALLY HEAVY RAIN.
STORMS ARE EXPECTED TO DEVELOP ALONG A TROUGH AXIS CENTERED ALONG
A WAUNETA TO FLAGLER LINE AFTER 1 PM MDT (2 PM CDT) AND MOVE ACROSS THE
ENTIRE AREA THROUGH THE EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
MORE STORMS WILL BE POSSIBLE ACROSS THE TRI-STATE AREA FROM
SUNDAY NIGHT THROUGH MID WEEK. ANOTHER ROUND OF SEVERE WEATHER IS
POSSIBLE ACROSS THE AREA ON MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
JRM
In the hours before
Special weather statement, Jul 10, 12:59 PM MST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
159 PM MDT SAT JUL 10 2010
COZ091-102015-
KIT CARSON COUNTY-
159 PM MDT SAT JUL 10 2010
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
AT 155 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FLAGLER...MOVING SOUTHEAST AT 25 MPH.
PENNY TO NICKEL SIZE HAIL...HEAVY RAINFALL...AND WINDS TO 55 MPH ARE
EXPECTED WITH THIS STORM.
PEOPLE IN SOUTHWESTERN KIT CARSON COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO
THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS.
&&
LAT...LON 3939 10307 3929 10253 3903 10273 3903 10279
3922 10316 3927 10316
TIME...MOT...LOC 1959Z 300DEG 24KT 3926 10302
JRMSpecial weather statement, Jul 10, 1:37 PM MST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
237 PM MDT SAT JUL 10 2010
NEZ079-102100-
DUNDY-
237 PM MDT SAT JUL 10 2010
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR DUNDY COUNTY IN SOUTHWEST NEBRASKA...
AT 232 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF PARKS...MOVING NORTHEAST AT
25 MPH.
PENNY SIZE HAIL AND WINDS TO 40 MPH ARE EXPECTED WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 4000 10134 4000 10175 4000 10202 4023 10203
4035 10139
TIME...MOT...LOC 2036Z 246DEG 86KT 4018 10170
MENTZERThunderstorm Wind, Dundy
- When
- July 10, 1:45 PM MST
- Where
- Dundy County, 13.79 mi NNW of Benkelman Jones Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.240, -101.630
Spotter reports some shattered wheat and pea sized hail.
Hail, Hitchcock
- When
- July 10, 3:25 PM CST
- Where
- Hitchcock County, 3.24 mi WSW of Palisade Rich Arpt
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.290, -101.280
Spotter also estimated peak winds to be around 50 mph.
Hail, Hitchcock
- When
- July 10, 3:30 PM CST
- Where
- Hitchcock County, 10 mi WSW of Palisade
- Measured
- 2.75 in hail
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 40.295, -101.275
Several windows in the house and the chicken coop were broken.
Hail, Dundy
- When
- July 10, 3:10 PM MST
- Where
- Dundy County, 3.19 mi NNE of Max
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.160, -101.370
Spotter also reported 0.40 inches of rain in ten minutes.
Hail, Hitchcock
- When
- July 10, 4:32 PM CST
- Where
- Hitchcock County, 4.91 mi NNW of Stratton
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.210, -101.280
Hail, Hitchcock
- When
- July 10, 4:35 PM CST to 4:45 PM CST
- Where
- Hitchcock County, 4.15 mi N of Stratton
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 40.210, -101.230
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Arizona, July 10, 20101 death · 1 injured · 1 event
- Flood in Alaska, July 10 to 12, 20101 death · 1 event
- Flash Flooding and Flood in Massachusetts, July 10, 2010$12 million · 4 events
- Tornado and Flash Flood in Minnesota, July 10, 2010$225,000 · EF0 · 24 events
- Flash Flood and Flood in Pennsylvania, July 10, 2010$200,000 · 2 events
- Lightning Strike in Louisiana, July 10, 2010$200,000 · 1 event
- Flash Flooding and Hail in Kansas, July 10, 2010$37,000 · 4.25 in hail · 12 events
- Hail and Damaging Winds in Nebraska, July 10, 2010$2,000 · 2.5 in hail · 24 events
- Flash Flooding and Hail in South Dakota, July 10, 2010$10,000 · 2 in hail · 19 events
- Hail and Damaging Winds in Wisconsin, July 10, 20101.75 in hail · 15 events
- Tornadoes and Hail in Minnesota, July 10, 2010EF0 · 15 events
- Lightning Strike in Colorado, July 10, 20101 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 235801, 235796, 244165, 235797, 235798, 235799.